EconPapers    
Economics at your fingertips  
 

Randomly weighted sums under a wide type of dependence structure with application to conditional tail expectation

Shijie Wang, Yiyu Hu, LianQiang Yang and Wensheng Wang

Communications in Statistics - Theory and Methods, 2018, vol. 47, issue 20, 5054-5063

Abstract: Let Xk, 1 ⩽ k ⩽ n, be n real-valued random variables, and θk, 1 ⩽ k ⩽ n, be another n non negative not-degenerate at zero random variables. Assume that random pairs (X1, θ1), …, (Xn, θn) are mutually independent, while each pair (Xk, θk) follows a wide type of dependence structure. Consider the randomly weighted sum Sθn = ∑k = 1nθkXk. In this paper, the tail asymptotics for Sθn in the case where Xk, 1 ⩽ k ⩽ n, belong to some heavy-tailed subclasses are firstly investigated. Then, as an application, we consider the tail behavior of the conditional tail expectation E(Snθ|Snθ>xq)$\mathbb {E}(S_n^\theta |S_n^\theta >x_q)$ as q↑1, where xq=VaRq(Snθ)=inf{y∈R:P(Snθ≤y)≥q}$x_q=\mbox{VaR}_q(S_n^\theta )=\inf \lbrace y\in \mathbb {R}: \mathbb {P}(S_n^\theta \le y)\ge q\rbrace$. Under some technical conditions, the asymptotic estimate for the right tail of conditional tail expectation is also derived. The obtained results extend some existing ones in the literature.

Date: 2018
References: Add references at CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
http://hdl.handle.net/10.1080/03610926.2017.1386309 (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:taf:lstaxx:v:47:y:2018:i:20:p:5054-5063

Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/lsta20

DOI: 10.1080/03610926.2017.1386309

Access Statistics for this article

Communications in Statistics - Theory and Methods is currently edited by Debbie Iscoe

More articles in Communications in Statistics - Theory and Methods from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().

 
Page updated 2021-04-03
Handle: RePEc:taf:lstaxx:v:47:y:2018:i:20:p:5054-5063